Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 74, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2019, 11:21 AM CDT for Logan County, Mason County, Tazewell County, Illinois. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2019, 11:21 AM CDT (16:21 UTC)
- Expired
- Jun 5, 2019, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, IL, Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 18 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:40 AM CDT | TSTM WND GST 50 | San Jose, IL | |
| Jun 5, 11:40 AM CDT | HAIL 0.5 | San Jose, IL | |
| Jun 5, 11:48 AM CDT | TSTM WND DMG | 3 Sw Hartsburg, IL | 6 POWER POLES DOWN |
| Jun 5, 11:53 AM CDT | TSTM WND DMG | 4 W Hartsburg, IL | 7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER |
| Jun 5, 11:53 AM CDT | TSTM WND DMG | Lincoln, IL | 7 TREES DOWN, LARGEST 18 INCHES IN DIAMETER |
| Jun 5, 11:53 AM CDT | TSTM WND GST 50 | 4 W Hartsburg, IL | |
| Jun 5, 11:53 AM CDT | HAIL 0.75 | 4 W Hartsburg, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
156
WUUS53 KILX 051621
SVRILX
ILC107-125-179-051700-
/O.NEW.KILX.SV.W.0074.190605T1621Z-190605T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1121 AM CDT Wed Jun 5 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Logan County in central Illinois...
Southwestern Tazewell County in central Illinois...
Northeastern Mason County in central Illinois...
* Until noon CDT.
* At 1121 AM CDT, a severe thunderstorm was located near Manito, or
12 miles south of Pekin, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lincoln, Atlanta, Delavan, Manito, Green Valley, San Jose, Emden,
Hartsburg, New Holland, Forest City and Lawndale.
This includes the following highways...
Interstate 155 between mile markers 0 and 15.
Interstate 55 between mile markers 120 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4031 8926 4028 8926 4028 8919 4005 8939
4036 8986 4051 8973
TIME...MOT...LOC 1621Z 304DEG 27KT 4039 8972
HAIL...1.00IN
WIND...60MPH
$$
Geelhart2 follow-up statements
730
WWUS53 KILX 051640
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1140 AM CDT Wed Jun 5 2019
ILC107-125-179-051700-
/O.CON.KILX.SV.W.0074.000000T0000Z-190605T1700Z/
Logan-Tazewell-Mason-
1140 AM CDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN LOGAN...SOUTH CENTRAL TAZEWELL AND EAST CENTRAL MASON
COUNTIES...
At 1140 AM CDT, a severe thunderstorm was located near San Jose, or
10 miles northeast of Mason City, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Lincoln, Atlanta, Delavan, San Jose, Emden, Hartsburg, New Holland
and Lawndale.
This includes the following highways...
Interstate 155 between mile markers 0 and 15.
Interstate 55 between mile markers 120 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 4031 8926 4028 8926 4028 8919 4005 8939
4030 8975 4044 8957
TIME...MOT...LOC 1640Z 304DEG 29KT 4029 8954
HAIL...1.25IN
WIND...70MPH
$$
Geelhart396
WWUS53 KILX 051651
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1151 AM CDT Wed Jun 5 2019
ILC125-179-051700-
/O.CAN.KILX.SV.W.0074.000000T0000Z-190605T1700Z/
Tazewell-Mason-
1151 AM CDT Wed Jun 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TAZEWELL AND
EAST CENTRAL MASON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4031 8926 4028 8926 4028 8919 4005 8939
4020 8960 4031 8946
TIME...MOT...LOC 1650Z 307DEG 31KT 4021 8945
$$
ILC107-051700-
/O.CON.KILX.SV.W.0074.000000T0000Z-190605T1700Z/
Logan-
1151 AM CDT Wed Jun 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
NORTHERN LOGAN COUNTY...
At 1150 AM CDT, a severe thunderstorm was located near Hartsburg, or
near Lincoln, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Lincoln, Atlanta, Hartsburg, New Holland and Lawndale.
This includes the following highways...
Interstate 155 between mile markers 0 and 10.
Interstate 55 between mile markers 120 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 4031 8926 4028 8926 4028 8919 4005 8939
4020 8960 4031 8946
TIME...MOT...LOC 1650Z 307DEG 31KT 4021 8945
HAIL...1.00IN
WIND...80MPH
$$
MillerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:10 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 5, 11:10 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1110 AM CDT Wed Jun 5 2019 .UPDATE... Issued at 1053 AM CDT Wed Jun 5 2019 Evolving MCS moving into Central Illinois NW of the river this morning. A trough axis draped across the center of the state is out ahead of it, invof the outflow boundary from the overnight convection in the northern tier of the state. A persistent band of stratus also stretched across the midsection of the state, ahead of the advancing storm. This may come more into play later in the afternoon, but for now, the warm temperatures and dewpoints in the 70s have more than enough instability to feed the advancing storm, and SPC mesoanalysis supports this trend with the axis of highest SBCAPE just ahead of the storms. Although there is plenty of instability, the shear is very limited in this storm with any depth. Near any mesoscale boundaries/troughs/outflows, this may briefly be enhanced, but limited in scope. Updrafts on vis satellite imagery still bubbling, and CIMSS ProbSevere product tracking some pulse-like trends. Will continue to monitor for marginal hail threat/wind threat as the storms continue to advance. Neither HRRR/NAM13/NAM32/WRF runs are picking up on current activity, but see little to get in the way of the advancing storm for at least the next couple hours. This cold pool will likely impede the high res CAMS from properly depicting this afternoon as well. && .SHORT TERM...(Today and tonight) ISSUED AT 355 AM CDT Wed Jun 5 2019 A couple of MCS complexes was producing showers/thunderstorms over ne IA, northern IL/IN (north of CWA), southern WI and sw lower MI. An outflow boundary was pushing southward toward northern borders of Knox and Stark counties, still nw of Kewanee at 345 am. A cluster of showers and isolated thunderstorms was over southeast and southern IL, se of a Taylorville to Decatur to Champaign line and extended into sw IN and western KY. All this convection was tracking eastward and to linger next few hours over southeast CWA and possibly areas north of I-74. Some clearing skies have worked eastward into portions of central and west central IL. Predawn surface map shows a cold front over central parts of WI/IA/KS while weak 1020 mb high pressure was off the NC coast. SSW to SW flow over IL with fairly moist dewpoints in the 60s and temps in the upper 60s/lower 70s. SPC day1 outlook has a slight risk of severe thunderstorms along and se of a Canton to Pontiac line from mid afternoon into mid evening today, while marginal risk north of there, for mainly large hail and damaging winds (15% risk), with just 2% risk of tornadoes. Air mass to get quite unstable this afternoon (CAPES 3000-4500 j/kg) across much of CWA ahead of cold front, though 0-6 km bulk shear values remain only at 20-30 kts. Latest forecast models have trended slower with cold front dropping southward into far northern cWA by 21Z/4 pm today, near I-72 by early evening, and into southeast IL south of I-70 early overnight. So have lingered convection chances longer into this evening south of I-74 and diminishing during late evening and early overnight over southern CWA. Warm highs in the mid to upper 80s today and humid with dewpoints in the upper 60s/lower 70s, giving peak heat index values this afternoon of 90-95. Lows overnight range from lower 60s from I-74, mid 60s central CWA and upper 60s in southeast IL. .LONG TERM...(Thursday through Tuesday) ISSUED AT 355 AM CDT Wed Jun 5 2019 Frontal boundary to be south of CWA on Thu and Fri, keeping higher chances of convection south of area. Have chance pops from springfield to Terre Haute south on Thu and Fri and dry over northern/NE CWA. Have chance pops in southern 6 counties Thu night while much of central IL to be dry. Highs Thu in the lower 80s in central IL and mid 80s in southeast IL. Highs in the lower 80s on Friday across CWA. A 579 dm 500 mb low near the AZ/NM border to track slowly into AR by early Fri evening, and near the TN/MS/AL border by 18Z/1 pm Sunday. This will increase chances of showers and some thunderstorms over central and southeast IL during this weekend. Highs Sat in the lower 80s, and upper 70s to around 80F on Sunday. Models have shifted the heavier rains further south past couple of runs due to further south track of upper level low. Southeast IL could see 1-2 inches of rain and locally higher amounts, with half to 1 inch amounts over central CWA and less than half inch northern CWA from Peoria and Bloomington north. Chances of showers and isolated thunderstorms lingers Sunday night and into Monday especially over eastern IL. Much of area should be dry on Monday night and Tuesday with just isolated showers over far eastern IL as weakening upper level low/trof shifts further east. Highs Mon/Tue in the mid to upper 70s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 648 AM CDT Wed Jun 5 2019 Remnant MVFR clouds associated with clouds from the outflow of storms that have already moved out of most of northeast Illinois is effecting PIA and BMI TAFs this morning. Will cover it with a 2hr TEMPO group. But then VFR conditions should prevail rest of the morning and into the afternoon. Frontal boundary still north of the area but will drop into PIA and BMI 20-21z. Storms will develop along this boundary this afternoon, with the storms continuing until 23-01z. So have VCTS at all sites for 4hrs with a 2hr TEMPO group when expecting storms over the airfield. The 2hr TEMPO group will have MVFR vis and cigs, but only when storm present at airfield. Once precip is out of the area VFR conditions will prevail remainder of TAF period. Winds will be southwest this morning and will switch to more northwest when FROPA occurs. Wind speeds will little strong ahead of the front, but decrease to light after FROPA. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...07 LONG TERM...07 AVIATION...Auten
Hazardous weather outlook, Jun 5, 4:54 AM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 454 AM CDT Wed Jun 5 2019 ILZ027>031-037-061100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 454 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Isolated to scattered thunderstorms are possible today. There is a slight risk of severe thunderstorms this afternoon south of Peoria, and a marginal risk of severe storms north of Peoria. Large hail and damaging winds are the main threats, with locally heavy rains possible with thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There is a chance of thunderstorms again during this weekend, with isolated thunderstorms possible on Monday. These are currently not expected to be severe. Moderate flooding will continue along the Illinois River from Peoria upstream, with river levels continuing a slow but steady fall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, especially from Peoria southward. ILZ036-040-041-047-049-050-061100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 454 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected this afternoon into mid evening. There is a slight risk of severe thunderstorms from mid afternoon through sunset, with large hail and damaging winds the main threats. An isolated brief tornado is also possible. There is also the potential that locally heavy rain with the thunderstorms that may cause flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms are possible from Thursday through Friday night, with a better chance of thunderstorms during this weekend. Isolated thunderstorms are possible on Monday. The risk of severe weather is low during this time, though locally heavy rain is possible this weekend mainly south of I-72. Major flooding will continue along the Illinois River, with the river nearly steady or slowly falling the next several day. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from mid afternoon until sunset. ILZ038-042>046-048-051>057-061-061100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 454 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected today into mid evening. There is a slight risk of severe storms, with large hail and damaging winds the main threats from mid afternoon through dusk. An isolated brief tornado is also possible along with locally heavy rains from thunderstorms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated thunderstorms are possible south of I-72 Thursday through Friday night. There is a better chance of thunderstorms across the area this weekend. A chance of thunderstorms lingers into Monday. The risk of severe storms is low during this time though locally heavy rains are possible this weekend especially south of I-72. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from mid afternoon until sunset. ILZ062-063-066>068-071>073-061100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 454 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected today and this evening. There is a slight risk of severe storms late this afternoon and into this evening. Strong winds and large hail are the main threats. An isolated brief tornado is possible and there is also the potential that locally heavy rain with the thunderstorms may cause flooding. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms are possible Thursday through Friday night, with a better chance of thunderstorms this weekend. A chance of thunderstorms lingers into Monday. The risk of severe weather will be low during this time, though locally heavy rains will be possible again this weekend. Minor flooding on the Wabash River upstream of Vincennes should subside on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed from late afternoon through the evening. 07
In the hours before
Special weather statement, Jun 5, 10:46 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1046 AM CDT Wed Jun 5 2019
ILZ036-037-041-051630-
Tazewell-Mason-Fulton-
1046 AM CDT Wed Jun 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FULTON...SOUTHWESTERN
TAZEWELL...AND NORTHEASTERN MASON UNTIL 1130 AM CDT...
At 1045 AM CDT, Doppler radar was tracking a strong thunderstorm
near Cuba, or 8 miles west of Canton, moving southeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Canton, Lewistown, Manito, Cuba, St. David, Fairview, Easton,
Dunfermline, Forest City, Smithfield, Bryant, Banner, Liverpool,
Topeka, Goofy Ridge, Little America and Fiatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4066 9018 4056 8987 4051 8987 4054 8982
4048 8964 4015 8974 4049 9033
TIME...MOT...LOC 1545Z 301DEG 39KT 4052 9016
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:46 AM CDT | Special Weather Statement | ILX | Fulton | 44 min |
| Jun 5, 12:00 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 25 min |
| Jun 5, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 49 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason | 26 min |
| Jun 5, 3:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 48 min |
| Jun 5, 3:21 PM CDT | Special Weather Statement | ILX | Sangamon | 54 min |
| Jun 5, 3:54 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 51 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 48 min |
| Jun 5, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 39 min |
| Jun 5, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 42 min |
| Jun 5, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 32 min |
| Jun 5, 5:36 PM CDT | Special Weather Statement | ILX | Clay | 54 min |
| Jun 5, 5:57 PM CDT | Flash Flood Warning | ILX | Clay | 6 hr |
| Jun 5, 6:02 PM CDT | Special Weather Statement | ILX | Clark | 43 min |
| Jun 5, 6:33 PM CDT | Special Weather Statement | ILX | Jasper, Richland | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.